JoVE Visualize What is visualize?
Stop Reading. Start Watching.
Advanced Search
Stop Reading. Start Watching.
Regular Search
Find video protocols related to scientific articles indexed in Pubmed.
Increasing frequency of severe clinical toxicity after use of 2,4-dinitrophenol in the UK: a report from the National Poisons Information Service.
Emerg Med J
PUBLISHED: 06-25-2014
Show Abstract
Hide Abstract
2,4-Dinitrophenol (DNP) increases energy consumption by uncoupling oxidative phosphorylation. Although not licensed as a medicine, it is sometimes used by 'body sculptors' and for weight loss as a 'fat burning' agent. This research was performed to characterise patterns of presentation, clinical features and outcomes of patients reported to the National Poisons Information Service (NPIS) in the UK after exposure to DNP.
Related JoVE Video
Reduction of adverse effects from intravenous acetylcysteine treatment for paracetamol poisoning: a randomised controlled trial.
Lancet
PUBLISHED: 11-28-2013
Show Abstract
Hide Abstract
Paracetamol poisoning is common worldwide. It is treated with intravenous acetylcysteine, but the standard regimen is complex and associated with frequent adverse effects related to concentration, which can cause treatment interruption. We aimed to ascertain whether adverse effects could be reduced with either a shorter modified acetylcysteine schedule, antiemetic pretreatment, or both.
Related JoVE Video
Scottish and Newcastle antiemetic pre-treatment for paracetamol poisoning study (SNAP).
BMC Pharmacol Toxicol
PUBLISHED: 01-14-2013
Show Abstract
Hide Abstract
Paracetamol (acetaminophen) poisoning remains the commonest cause of acute liver injury in Europe and North America. The intravenous (IV) N-acetylcysteine (NAC) regimen introduced in the 1970s has continued effectively unchanged. This involves 3 different infusion regimens (dose and time) lasting over 20?hours. The same weight-related dose of NAC is used irrespective of paracetamol dose. Complications include frequent nausea and vomiting, anaphylactoid reactions and dosing errors. We designed a randomised controlled study investigating the efficacy of antiemetic pre-treatment (ondansetron) using standard NAC and a modified, shorter, regimen.
Related JoVE Video
Mechanistic biomarkers provide early and sensitive detection of acetaminophen-induced acute liver injury at first presentation to hospital.
Hepatology
PUBLISHED: 01-12-2013
Show Abstract
Hide Abstract
Acetaminophen overdose is a common reason for hospital admission and the most frequent cause of hepatotoxicity in the Western world. Early identification would facilitate patient-individualized treatment strategies. We investigated the potential of a panel of novel biomarkers (with enhanced liver expression or linked to the mechanisms of toxicity) to identify patients with acetaminophen-induced acute liver injury (ALI) at first presentation to the hospital when currently used markers are within the normal range. In the first hospital presentation plasma sample from patients (n = 129), we measured microRNA-122 (miR-122; high liver specificity), high mobility group box-1 (HMGB1; marker of necrosis), full-length and caspase-cleaved keratin-18 (K18; markers of necrosis and apoptosis), and glutamate dehydrogenase (GLDH; marker of mitochondrial dysfunction). Receiver operator characteristic curve analysis and positive/negative predictive values were used to compare sensitivity to report liver injury versus alanine transaminase (ALT) and International Normalized Ratio (INR). In all patients, biomarkers at first presentation significantly correlated with peak ALT or INR. In patients presenting with normal ALT or INR, miR-122, HMGB1, and necrosis K18 identified the development of liver injury (n = 15) or not (n = 84) with a high degree of accuracy and significantly outperformed ALT, INR, and plasma acetaminophen concentration for the prediction of subsequent ALI (n = 11) compared with no ALI (n = 52) in patients presenting within 8 hours of overdose. Conclusion: Elevations in plasma miR-122, HMGB1, and necrosis K18 identified subsequent ALI development in patients on admission to the hospital, soon after acetaminophen overdose, and in patients with ALTs in the normal range. The application of such a biomarker panel could improve the speed of clinical decision-making, both in the treatment of ALI and the design/execution of patient-individualized treatment strategies.
Related JoVE Video
An integrated care pathway improves the management of paracetamol poisoning.
Emerg Med J
PUBLISHED: 05-11-2011
Show Abstract
Hide Abstract
Paracetamol poisoning remains a major cause of morbidity and mortality. Clinical care of paracetamol poisoning depends on a range of patient variables and typically involves both medical and nursing care. An integrated care pathway (ICP) is a multidisciplinary management plan that incorporates guidelines and best practice to enhance care and documentation for a specific patient group. Paracetamol overdose is thus amenable to an ICP.
Related JoVE Video
Extracorporeal elimination in acute valproic acid poisoning.
Clin Toxicol (Phila)
PUBLISHED: 08-07-2009
Show Abstract
Hide Abstract
Valproic acid (VPA) is an antiepileptic drug that is now used for a variety of neurological and psychiatric indications. Clinical manifestations of severe VPA poisoning include central nervous system depression, hypotension, electrolyte and acid-base disturbances, and hyperammonemia. Although extracorporeal methods have been used to enhance VPA elimination, the indications for and effectiveness of these methods have not been fully characterized.
Related JoVE Video
National audit of antidote stocking in acute hospitals in the UK.
Emerg Med J
Show Abstract
Hide Abstract
Inadequate stocking of essential antidotes in hospitals for the treatment of poisoned patients has been reported worldwide. Joint National Poisons Information Service (NPIS)/College of Emergency Medicine (CEM) guidelines for antidote stocking in UK emergency departments and acute hospitals were published in 2008.
Related JoVE Video

What is Visualize?

JoVE Visualize is a tool created to match the last 5 years of PubMed publications to methods in JoVE's video library.

How does it work?

We use abstracts found on PubMed and match them to JoVE videos to create a list of 10 to 30 related methods videos.

Video X seems to be unrelated to Abstract Y...

In developing our video relationships, we compare around 5 million PubMed articles to our library of over 4,500 methods videos. In some cases the language used in the PubMed abstracts makes matching that content to a JoVE video difficult. In other cases, there happens not to be any content in our video library that is relevant to the topic of a given abstract. In these cases, our algorithms are trying their best to display videos with relevant content, which can sometimes result in matched videos with only a slight relation.